Alert archive / North Dakota / High Wind Warnings in 2009
High Wind Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at May 13, 2009, 2:27 AM MDT for 4 counties in North Dakota. It took effect at May 13, 2009, 9:00 AM MDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 2:27 AM MDT (08:27 UTC)
- In effect from
- May 13, 2009, 9:00 AM MDT
- Expired
- May 13, 2009, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 2:36 PM MDT | HIGH SUST WINDS 40 | Bowman, ND | SUSTAINED WINDS OF 35KTS MEASURED AT THE BOWMAN AWOS AT 336 PM CDT. |
| May 13, 2:53 PM MDT | HIGH SUST WINDS 40 | Hettinger, ND | SUSTAINED AT 40 MPH WITH GUSTS TO 52 MPH AT THE HETTINGER ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 130827 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 AM CDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT FOR SOUTHWEST NORTH DAKOTA TODAY THROUGH EARLY EVENING... ...WIND ADVISORY IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH EARLY EVENING... .LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP A POTENT SPRING COLD FRONT SOUTHEAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL PRODUCE VERY STRONG WINDS OVER NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH OVER SOUTHWEST NORTH DAKOTA. ELSEWHERE...SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED TODAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES....SHOULD USE CAUTION WHILE DRIVING. NDZ040-041-043-044-131700- /O.UPG.KBIS.HW.A.0001.090513T1500Z-090514T0200Z/ /O.NEW.KBIS.HW.W.0002.090513T1500Z-090514T0200Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 227 AM MDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ031>033-042-045-131700- /O.UPG.KBIS.HW.A.0001.090513T1500Z-090514T0200Z/ /O.NEW.KBIS.WI.Y.0010.090513T1500Z-090514T0200Z/ GOLDEN VALLEY-BILLINGS-STARK-GRANT-SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...ELGIN... FORT YATES 327 AM CDT WED MAY 13 2009 /227 AM MDT WED MAY 13 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP A POTENT SPRING COLD FRONT SOUTHEAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL PRODUCE STRONG WINDS OVER PORTIONS OF WESTERN AND SOUTHWEST NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 30 AND 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-131700- /O.NEW.KBIS.WI.Y.0010.090513T1500Z-090514T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 327 AM CDT WED MAY 13 2009 /227 AM MDT WED MAY 13 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP A POTENT SPRING COLD FRONT SOUTHEAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL PRODUCE STRONG WINDS OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 30 AND 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
2 follow-up statements
000 WWUS73 KBIS 131806 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 106 PM CDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT FOR SOUTHWEST NORTH DAKOTA TODAY THROUGH EARLY EVENING... ...WIND ADVISORY IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH EARLY EVENING... .LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP A POTENT SPRING COLD FRONT SOUTHEAST ACROSS EASTERN NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL PRODUCE VERY STRONG WINDS OVER NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH OVER SOUTHWEST NORTH DAKOTA. ELSEWHERE...SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED TODAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES....SHOULD USE CAUTION WHILE DRIVING. NDZ040-041-043-044-140200- /O.CON.KBIS.HW.W.0002.000000T0000Z-090514T0200Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 1206 PM MDT WED MAY 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-140200- /O.CON.KBIS.WI.Y.0010.000000T0000Z-090514T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 106 PM CDT WED MAY 13 2009 /1206 PM MDT WED MAY 13 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP A POTENT SPRING COLD FRONT SOUTHEAST ACROSS EASTERN NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL PRODUCE STRONG WINDS OVER PORTIONS OF WESTERN AND SOUTHWEST NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 30 AND 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HW
000 WWUS73 KBIS 140203 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 903 PM CDT WED MAY 13 2009 ...THE WINDS WILL SLOWLY DIMINISH THIS EVENING... .THE HIGH WIND WARNING HAS EXPIRED FOR SOUTHWEST NORTH DAKOTA. ALSO THE WIND ADVISORY FOR THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA HAS EXPIRED. THE WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH TONIGHT. NDZ040-041-043-044-140315- /O.EXP.KBIS.HW.W.0002.000000T0000Z-090514T0200Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 803 PM MDT WED MAY 13 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THE STRONG WINDS HAVE DIMINISHED. THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-140315- /O.EXP.KBIS.WI.Y.0010.000000T0000Z-090514T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 903 PM CDT WED MAY 13 2009 /803 PM MDT WED MAY 13 2009/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. THE STRONG WINDS HAVE DIMINISHED. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ ABELING
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at May 12, 2:11 PM MDT, 12 hours 16 minutes earlier.
Area forecast discussion, May 12, 2:11 PM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT TUE MAY 12 2009 .SHORT TERM... SURFACE TROUGH EXTENDS FROM LOW IN NORTH CENTRAL SASKATCHEWAN SOUTH AND EAST TO NEAR GLENDIVE...CURVING BACK TO SOUTH CENTRAL MONTANA. CONVECTION CONTINUES TO FIRE IN WARM SECTOR AHEAD OF TROUGH WHILE MORE CONVECTION IS GROWING ALONG AND AHEAD OF THE TROUGH. CONCERNS TODAY INCLUDE CHANCE SEVERE THUNDERSTORMS TONIGHT AND WIND SPEEDS TOMORROW....ESPECIALLY SOUTHWEST. MODELS IN FAIR AGREEMENT AND USED MODEL BLEND FOR GRIDS. TONIGHT FAIR AMOUNT OF CAPE WITH LITTLE CAPPING. STARTING TO SEE INCREASE IN CONVECTION ALONG FRONT. TROUGH FORECAST TO CENTRAL DAKOTAS BY 03Z AND ALONG FORECAST AREA EASTERN BORDER BY 06Z. WILL KEEP LIKELY POPS FOR MOST OF FORECAST AREA TONIGHT. FRONT PUSHES THROUGH OVERNIGHT WITH HIGH PRESSURE BUILDING OVER NORTHERN PLAINS. STRONG PRESSURE GRADIENT DEVELOPS WITH 50KT 85H WINDS OVER SOUTHWEST NORTH DAKOTA. WILL ISSUE HIGH WIND WATCH FOR SOUTHWEST COUNTIES AND MOST OF FORECAST AREA WILL LIKELY NEED ADVISORIES. .LONG TERM... ON SATURDAY THE LONG TERM MODELS ARE DEPICTING NORTHWEST FLOW ALOFT WITH A TROUGH OVER THE GREAT LAKES AND A RIDGE OVER THE CANADIAN ROCKIES. BY SUNDAY A SHORTWAVE IN THE NORTHWEST FLOW ALOFT MOVES OUT OF WESTERN CANADA AND ACROSS THE NORTHERN PLAINS. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. ON MONDAY A STRONGER SYSTEM MOVES THROUGH THE WESTERLIES AND THE UPPER LEVEL WESTERLIES DEVELOP A LARGE SCALE TROUGH OVER CANADA/NORTH CENTRAL US. SHOWERS AND THUNDERSTORMS ON MONDAY AHEAD OF THIS VIGOROUS SYSTEM...FOLLOWED BY A STRONG COLD FRONTAL PASSAGE ON TUESDAY WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. IN TERMS OF TEMPERATURES...EXPECT HIGHS MAINLY IN THE 60S WITH LOWS 35 TO 45 SATURDAY THROUGH MONDAY. COOLER SUNDAY WITH HIGHS IN THE 50S. && .AVIATION... A WEAK LOW PRESSURE TROUGH EXTENDED FROM A STRONG LOW IN SOUTHERN SASKATCHEWAN THROUGH THE WESTERN DAKOTAS AND TO ANOTHER LOW IN WYOMING. A STRONG LOW LEVEL JET AHEAD OF THESE LOWS WITH STRONG SOUTHERLY WINDS UP THE EASTERN DAKOTAS WAS ASSOCIATED WITH SCATTERED THUNDERSTORM ACTIVITY THIS MORNING AND AFTERNOON OVER CENTRAL AND EASTERN NORTH DAKOTA. SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING MAINLY EAST OF BISMARCK AND NEAR KJMS THIS AFTERNOON AND EARLY EVENING ASSOCIATED WITH THE LOW LEVEL JET. FARTHER WEST...A SERIES OF UPPER LEVEL DISTURBANCES BEHIND/ALONG THE LOWS/TROUGHS WILL HELP SET OFF NUMEROUS THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE THROUGHOUT THE NIGHT TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL...WINDS TO 50KTS OR MORE...AND HEAVY RAIN AND FREQUENT LIGHTNING. THESE STRONGER STORMS WILL LIKELY AFFECT WESTERN TAF SITES KISN AND KDIK AFTER 21Z...AFFECT KMOT AND KBIS AROUND 00Z...AND KJMS AROUND 02-05Z. && && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NDZ031>033-040>045. && HW/JMV
Hazardous weather outlook, May 12, 4:23 AM MDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT TUE MAY 12 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 523 AM CDT TUE MAY 12 2009 /423 AM MDT TUE MAY 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY AHEAD OF A POTENT COLD FRONT. THE THUNDERSTORMS WILL BECOME WIDESPREAD THIS EVENING INTO TONIGHT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WOULD BE OVER OUR SOUTHWEST...SOUTH CENTRAL...AND SOUTHEASTERN ZONES. PLEASE CHECK BACK REGULARLY FOR UPDATES TO THE FORECAST TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND ADVISORY WILL LIKELY BE NEEDED OVER WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AS STRONG WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH AND GUSTS TO 45 AND 50 MPH DOMINATE. COLDER AIR WILL ARRIVE WITH ADDITIONAL RAIN SHOWERS THROUGH THE DAY. THE RAIN SHOWERS WILL MIX WITH SNOW SHOWERS OVER NORTH CENTRAL AND NORTHWEST NORTH DAKOTA WEDNESDAY MORNING BUT NO SIGNIFICANT ACCUMULATION IS EXPECTED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE BISMARCK NATIONAL WEATHER SERVICE WITH ANY REPORTS OF SEVERE WEATHER TODAY INTO TONIGHT. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. KS
In the hours before
Local storm report, May 12, 9:05 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 6 NNE FLASHER 46.54N 101.18W
05/12/2009 MORTON ND PUBLIC
CORRAL WALLS DOWN. WINDOWS ON SOUTH SIDE OF OLD BUILDING
WERE BLOWN OUT. STEEL CHAIRS ON SOUTH SIDE OF DECK BLOWN
OFF DECK. TREE BRANCHES DOWN. SOME SHINGLES IN YARDS.
POWER OUTAGES IN THE AREA.
&&
JVININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:03 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 57 min |
| May 12, 6:09 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 66 min |
| May 12, 6:28 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 47 min |
| May 12, 6:35 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 25 min |
| May 12, 8:30 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 32 min |
| May 13, 2:27 AM MDT | Wind Advisory | BIS | Billings, Bottineau, Burke, Burleigh, Dickey, Divide and 22 more | 18 hr |
Nearby
High Wind Warnings in North Dakota, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.